4 doctors weighed in:

Hi, I just took my 1st pill (birth control) for this month but I want to switch to a different one because of the side effects ...Can I do that now?

4 doctors weighed in
Dr. (Liz)Phuong Tran
Family Medicine
2 doctors agree

In brief: Should not

Depends on what side effects.
- severe or not but it is best to finish this pack and change to the next pack

In brief: Should not

Depends on what side effects.
- severe or not but it is best to finish this pack and change to the next pack
Dr. (Liz)Phuong Tran
Dr. (Liz)Phuong Tran
Thank
1 comment
Dr. Dennis Higginbotham
For many women the si0de effects will resolve in a few weeks if you stay with the same pill. If you do switch pills you should expect some breakthrough bleeding to occur. This usually resolves within a few cycles, if you stay with that same pill.
Justin Fuehrer
Emergency Medicine

In brief: It depends

This depends upon what type of oral contraceptive you are using now and what you are switching to.
I would contact your pcp or ob/gyn to clarify for you if the two types are compatible.

In brief: It depends

This depends upon what type of oral contraceptive you are using now and what you are switching to.
I would contact your pcp or ob/gyn to clarify for you if the two types are compatible.
Justin Fuehrer
Justin Fuehrer
Answer assisted by Justin Fuehrer, Medical Student
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors